Applicable Algebra in Engineering, Communication and Computing

, Volume 10, Issue 3, pp 251-268

First online:

A Bound for the Order of Characteristic Set Elements of an Ordinary Prime Differential Ideal and some Applications

  • Brahim SadikAffiliated withDépartement de Mathématiques, Faculté des Sciences Semlalia, B.P. 2390, Avenue Safi, Marrakech, Morocco (e-mail:

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


With respect to an elimination ordering, we give an upper bound for the order of characteristic set elements of an ordinary prime differential ideal. Using some results of complexity in the algebraic case, we show that computing characteristic sets of ordinary prime differential ideals, by change of ordering, is single exponential time.

Keywords: Differential algebra, Prime differential ideals, Characteristic sets, Differential dimension, Complexity.